A Cutaneous Lupus Erythematosus-Like Eruption Induced by Hydroxyurea

Pediatr Dermatol. 2017 Jan;34(1):e30-e31. doi: 10.1111/pde.13018. Epub 2016 Nov 4.

Abstract

Hydroxyurea is a medication with many well-described cutaneous side effects, notably the dermatomyositis-like eruption known as hydroxyurea dermopathy. Although systemic lupus erythematosus has been reported with hydroxyurea use, cutaneous lupus has not. We report a novel case of chronic cutaneous lupus induced by hydroxyurea and propose that this is a side effect that is distinct from hydroxyurea dermopathy.

Publication types

  • Case Reports

MeSH terms

  • Adolescent
  • Drug Eruptions / diagnosis
  • Drug Eruptions / etiology*
  • Female
  • Humans
  • Hydroxyurea / adverse effects*
  • Lupus Erythematosus, Cutaneous / chemically induced*
  • Lupus Erythematosus, Cutaneous / diagnosis
  • Nucleic Acid Synthesis Inhibitors / adverse effects*
  • Skin / pathology*

Substances

  • Nucleic Acid Synthesis Inhibitors
  • Hydroxyurea